MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS INTEGR MIA STEM WITH TI/HA 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS INTEGR MIA STEM WITH TI/HA 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 75000177
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint number: case-(b)(4).
 
Event or Problem Description
It was reported that, after a thr surgery performed on (b)(6) 2023, it was noticed that the patient had a bone fracture around the sl-plus mia ha stem.It is possible that the bone was already fractured during primary surgery.A revision surgery was performed due to pain and bone fracture on (b)(6) 2023.The stem and femoral head were exchanged to s+n back up device (slr-plus, oxinium head).Accord cable was also used.The cup and liner were remained.The patient current health status is unknown.Further information is unknown and unavailable.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after a total hip replacement surgery performed on (b)(6) 2023, it was noticed that the patient had a bone fracture around the sl-plus mia ha stem.It is possible that the bone was already fractured during primary surgery.A revision surgery was performed due to pain and bone fracture on (b)(6) 2023.The stem and femoral head were exchanged to s+n back up device (slr-plus, oxinium head).Accord cable was also used.The cup and liner were remained.The device intended for use in treatment was not returned for investigation.A product evaluation was not possible.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.The complaint history review for the complaint device revealed no additional complaints for the affected batch nor additional complaints for the same product number over the past 12 months with similar failure mode.A review of past corrective actions was performed.No further escalation is required.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.The instructions for use (lit.No.12.23, ed 03/21) states "hip fracture" as a ¿potential adverse device effect¿ in combination with the implantation of a hip prosthesis.No clinically sufficient data was provided to perform a medical investigation.The performed investigation does not lead to an accurately determined cause.There is no evidence that the reported devices failed to meet manufacturing specifications upon release for distribution.Due to insufficient information, it is not possible to indicate factors which could have contributed to the reported event.There is no need for further actions.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.E1 (name prefix/title).

Brand Name
SL-PLUS INTEGR MIA STEM WITH TI/HA 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18423038
Report Number9613369-2023-00229
Device Sequence Number12753790
Product Code LZO
UDI-Device Identifier07611996092790
UDI-Public07611996092790
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number75000177
Device Lot NumberD2305239
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/31/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71337648/R3 20 DEG XLPE ACET LNR 32MM X 48MM; 71338663/R3 MULTI HOLE ACETABULAR SHELL 48MM; 71343208/OXINIUM FEM HD 12/14 32MM +8
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale